MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.29
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during sterile processing on (b)(6) 2019, the handle of a cannulated hexagonal screwdriver was found broken.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) cannulated 2.5mm hexagonal screwdriver.This is report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot : part number: 314.29.Synthes lot number: 4025890.Supplier lot number: n/a.Release to warehouse date: 01 nov 1999.Expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation summary background: it was reported that during sterile processing on september 24, 2019, the handle of a cannulated hexagonal screwdriver was found broken.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: cannulated 2.5mm hexagonal screwdriver was received at us cq.Upon visual inspection at cq, it is observed that the handle of the device has a vertical crack.The rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is confirmed.Dimensional inspection: dimensional inspection of the relevant features cannot be performed due to post manufacturing damage.Document/specification review: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The device was observed to be having a cracked handle.Thus, the complaint is confirmed.While a definitive root cause could not be identified, it is possible that the repeated usage of the device over 20 years might have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 2.5MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9177123
Report Number2939274-2019-61423
Device Sequence Number2692832
Product Code HXX
UDI-Device Identifier10886982188762
UDI-Public(01)10886982188762
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.29
Device Catalogue Number314.29
Device Lot Number4025890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1